MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS ANTI-HUMAN GLOBULIN POLYSPECIFIC ANTI-IGG,-C3D CARD; MTS GEL CARDS- FOR DIRECT ANTIGLOBULIN TEST

MICROTYPING SYSTEMS MTS ANTI-HUMAN GLOBULIN POLYSPECIFIC ANTI-IGG,-C3D CARD; MTS GEL CARDS- FOR DIRECT ANTIGLOBULIN TEST
Catalog Number MTS084014
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
Report 2 of 4.Mxp2545163 ra602917 problem statement and description: customer contacted tss via email reporting false negative poly dat on vision, dat testing performed by manual tube was positive and dat testing at reference lab was positive.Patient had 4 samples collected and run on the vision with poly dat as negative: (b)(6) 2023: sample id :(b)(6).Dat poly neg (b)(6) 2023: sample id :(b)(6).Dat poly neg (b)(6) 2023: sample id :(b)(6).Dat poly neg (b)(6) 2023: sample id :(b)(6).Dat poly neg customer sent patient sample to reference lab on (b)(6) 2023 for dat testing.Results are poly dat:3+, mono igg dat: 0 and mono c3 dat: 3+.Autocold antibody.Underlying alloantibodies were excluded by liss-ahg technique.Customer repeated sample collected on (b)(6) 2023 by tube method using competitor anti-igg,-c3d; polyspecific (murine monoclonal) results 3+ patient was transfused with 1 rbc on (b)(6) 2023, 3 rbc's on (b)(6) 2023, and 1 rbc on (b)(6) 2023.All units were type specific and crossmatch compatible.Customer provided vision order reports and reference lab report.Neg qc and pos qc for igg passed for poly gel card each day of use.Tss discussed with customer poly gel card qc should also include anti-complement reactivity, ifu recommends using complement coated cells.Tss discussed when a sample is collected from a recently transfused patient, the potential exists for the transfused red cells to concentrate after centrifugation at the bottom of the sample tube below their autologous cells.The probe aspirates from the bottom of the tube where the transfused cells generally concentrate which may lead to an unexpected result.Tss also discussed difference in methodologies and reagents.Reviewed ifu for poly gel card for detection of c3d portion of complement.Tss inquired what competitor package inserts states, customer states competitor reagent detects both c3d and c3b.No manual gel testing performed in customer lab.
 
Additional Manufacturer Narrative
Investigation details customer reported they quality control testing on the days of the reported events for igg.The tss advised the customer to also include anti-complement reactivity for qc testing.Order reports for each of the different discrepant negative dat results, report from the reference laboratory, column grade report and digital images of the affected gel cards were provided and confirmed the pattern of reactions as reported by the customer.As per design, the ortho vision analyzer will pipette patient red cells at the bottom of the samples' container.It is known from literature that donor cells being transfused can behave differently during sample specimen centrifugation.The discordant reaction obtained by the customer is associated with the presence of antigen negative cells from donors at the bottom of the sample container after centrifugation and the ortho analyzer, pipetting red cells at the bottom of the sample container.Customer was referred to the ortho vision reference guide which states: "following centrifugation of a freshly collected patient sample drawn from a recently transfused patient, the potential exists for the donor's transfused red cells, which are denser and heavier, to concentrate at the bottom of the sample tube in a layer below the patient's own red cells, which are less dense and lighter.If the cell suspension used for testing contains a majority of transfused donor cells, unexpected patient results could be observed due to the patient cells being an absent or minor population in the prepared cell suspension.The unexpected patient result could be a result associated with the transfused donor cells, or it could be due to a mix of patient and donor cell populations".Device history record for mts anti-igg-c3d polyspecific card lot 111722005-01 was reviewed at ortho's manufacturing site, and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records of product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check.Formulation stage batch record associated with this lot was reviewed and no discrepancies were discovered.The equipment area use log used during production was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to the lot.Retains testing for mts anti-igg,-c3d polyspecific card lot # 111722005-01 was performed at ortho's manufacturing site.Product performed as intended and gave expected results using the ortho vision analyzer.A total of 58 retention cards were visually inspected.No defects were identified.No customer return cards were received by mts.Customer complaint was not confirmed.A review of the worldwide complaint database was performed for mts anti-igg,-c3d polyspecific card lot #111722005-01 through to (b)(6) 2023.No trend was identified for this sub lot with call area falseneg.For thoroughness, a complaint review was performed for all complaints against master bulk lot 111722005 through to (b)(6) 2023.No additional complaints were identified.No trend was identified for this master bulk lot.No further investigation was performed for these incidences.The potential assignable cause of the discrepant negative dat results obtained for this patient is sample related, associated with the patient recently having been transfused with dat negative donor cells.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.

Brand Name
MTS ANTI-HUMAN GLOBULIN POLYSPECIFIC ANTI-IGG,-C3D CARD
Common Device Name
MTS GEL CARDS- FOR DIRECT ANTIGLOBULIN TEST
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17627042
Report Number0001056600-2023-00030
Device Sequence Number7545679
Product Code QHS
UDI-Device Identifier10758750005987
UDI-Public10758750005987
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2023
Device Catalogue NumberMTS084014
Device Lot Number111722005-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown